Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Chest congestion, burning sensation in stomach, Barrett's esophagus, diet advice - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
User :   HI Doctor,Heart Pain,congestion,Burning senstation of ailementary canal and stomache..Sensitive to soar and chilli ,lemon ,tamarind,nausea and vomitting sensation..Performed endoscopy by doctor
Doctor :   pleasant coincidence
User :   Yes ,My Mother is suffering sever pain in Stomache for the last 2 years ..
Doctor :   go on with your query
User :   i typed her symptoms
Doctor :   yes i see them
User :   recently we have done Endoscopy and results are
User :   as below
User :   ormed endoscopy by doctor Pathological Diagnosis: HISTOLOGICAL FEATURES ARE SUGGESTIVE OF BARRETTS'S OESSOPHAGUS
User :   what does it mean ??
User :   and why it happens, what is the severity and consequences ..
Doctor :   Whats the age of your mother?
User :   what is the solutiuon ??
User :   60
Doctor :   ok i will explain in detail about the condition
Doctor :   give me a min
User :   thanks ..
Doctor :   Barrets esophagus is a disease of the inner lining of the esophagus
User :   okk .. what does it mean ??
Doctor :   it is caused by the acidic damage by the gastric acid
User :   okk is it danger ??
Doctor :   danger in sense repeated damage can be very distressing to the patient.
User :   a u there doctor ??
User :   okk
User :   what does it mean ??
Doctor :   gastric reflux can be very problematic symptom
User :   okk ..what is the cure for this ??
Doctor :   it means the tissue has been damaged.
User :   okk what is the solution for this or cure ?
Doctor :   is your mother having acid reflux symptoms
Doctor :   ?
User :   any kind of operation/surgey needed ??
User :   what does it mean ?
User :   acid reflux ??
Doctor :   burning sensation in her chest.
User :   Yes she has ???
User :   very much
Doctor :   ok
User :   repetaedly..
Doctor :   there is lifestyle approach and medical approach
Doctor :   to treat the condition.
User :   what is medical apprach ??
User :   lifestyple apprach already she is doing ..
Doctor :   what is she following can you dscribe them to me?
User :   and what is lifestyle approach ??
Doctor :   ok cut back coffee, tea and dietary fat intake.
User :   means she is avoiding spicy items
Doctor :   avoid lying flat after meals.
Doctor :   sleep with bed elevated on head end side.
User :   u mean sleep ??
Doctor :   take all medications with plenty of water.
Doctor :   yes normally people tend to sleep flat after a meal she needs to avoid it so as to not to have the reflux of acid.
User :   she is consumung the below medicines
User :   nexpro 40 mg
Doctor :   what is her weight?
User :   72 Kg
Doctor :   her height?
User :   nexpro (Esomeprozol Magnesium) 40 MG
User :   cintapro tablests
User :   and diavol syrup
Doctor :   yes her medication is to decrease the acid reflux symptoms.
User :   what else she has to avoid in food
User :   what lifesytyle she has to change ??
Doctor :   if she has any habit of taking tobacco or alcohol in any form it has to be avoided.
User :   No
Doctor :   does she take any pain medication?
User :   she uses Nice ,bescopan
User :   she was adviced ultracet
User :   for pain relief
Doctor :   was nice a prescription?
User :   Nice is Nimusulide
User :   a painkiller
User :   she was using so regularly ealrier ,not now .,.
Doctor :   i know what nice is I am asking was that a prescription? You have to stop using it right away.
User :   sorry i thought this drug was local to us ,that is why i mentioned that drug name
Doctor :   It has been banned in USA and UK for its side effects.
User :   okk ,she stopped long back ..
User :   w
User :   what about milk usage
User :   coffer and tea
Doctor :   coffe and tea must be cut down as much as possible
User :   Milk ?
User :   boost ,bouravita,horlicks ??
Doctor :   these are gastric irritants and will increase her symptoms.
User :   salt and spice ??
User :   u mean boost and etc ?
User :   what is the Medical approach doctor ??
User :   any operation/Surgery ?
Doctor :   I meant tea and coffee.
User :   ok
Doctor :   Salt and spice must also be avoided.
User :   for permanent cure ??
User :   she had histatomy and tubectamy ..
Doctor :   she doesnt need any surgery.
Doctor :   medical approach is the medication she is having right now.
User :   i mean what is the permaneny cure from medical side apart from lifestyle change ??
Doctor :   life style changes and medical approach should solve her problem.
User :   she had urinary infections and went through medications
User :   whether that had any impact ?
Doctor :   no
User :   for pain relief as emergency ultracet is adviced ,but gettign nauces and vomiting after use
User :   what is alternative u suggest instead of ultracet?>
Doctor :   ultracet has been advised by her doctor, it is a good medicine and to have an alternative to it your moms doctor will be in a better position.
User :   what vegetables to be avoided ??
User :   what about milk and curd ,butter milk
User :   cereals ..
Doctor :   she can have them with out problem.
User :   and how longg she has to continue like this ?
Doctor :   Your time is running short if you want more information you can always put your query on forum or come back for chat.
Doctor :   she has to continue to as lon as she has symptoms.
Doctor :   thanks for consulting me.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor